Econometrica: Jul 1962, Volume 30, Issue 3

The Exact Sampling Distributions of Least Squares and Maximum Likelihood Estimators of the Marginal Propensity to Consume<480:TESDOL>2.0.CO;2-7
p. 480-490

A. R. Bergstrom

In this article we derive the exact finite sample frequency functions of the least squares and maximum likelihood estimators of the marginal propensity to consume, assuming the basic stochastic Keynesian model. The properties of these functions are considered in more detail for particular values of the parameters and sizes of sample. It is concluded that, for samples of 10 or more observations, generated by the model considered (with realistic values of the parameters), the maximum likelihood estimator of the marginal propensity to consume is the "better" general purpose estimator of this parameter.

Log In To View Full Content